MAUDE Adverse Event Report: O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP 48IN X 48IN; STERILIZATION PRODUCTS

O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP 48IN X 48IN; STERILIZATION PRODUCTS
Model Number 34145
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Holes were found on the sterilization wrap which caused a delay in procedure.The procedure was postponed to later in the day.There were no holes observed before or after wrapping.The trays had been stored for a week and were placed and stored correctly according to customer.They were also observed to have no holes or defects before sending them to theatre for the scheduled operation.The patient had not been sedated at the time of discovery.
 
Additional Manufacturer Narrative
Sample was not available for evaluation.During the manufacturing process of this product, two separate sheets of (blue and white) rolled material which are produced on separate days are brought together and bonded; thus, it would be considered highly unlikely for these two separate sheets to line up together and have an exact location of holes.According to quality records, the material met specifications.All visual checks were documented as "pass." there were no reported nonconformances.Customer feedback is reviewed by the complaint review board which utilizes metrics such as cpm (complaints per million) and trend analysis to monitor the effectiveness of the process and quality control.This incident will be included in our complaint review analysis to help identify any emerging trends, and if applicable, additional investigation will be initiated and corrective actions assigned.A root cause was not identified.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.H3 other text : device not returned.

Brand Name
KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP 48IN X 48IN
Common Device Name
STERILIZATION PRODUCTS
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
HALYARD NORTH CAROLINA, LLC
389 clyde fitzgerald road
linwood NC 27299
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key19646210
Report Number1054380-2024-00012
Device Sequence Number6557916
Product Code FRG
UDI-Device Identifier30680651341458
UDI-Public30680651341458
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K214007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34145
Device Catalogue Number34145
Device Lot NumberLT32980000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown